Ask The Doctor > Questions & Answers > Advice on alleviating UTI symptoms

Advice on alleviating UTI symptoms

Patient: Hello Doctor, My wife is suffering from UTI since last night, we visited a GP this evening and he has prescribed Ditropan and Trimoptin, She had it an hour back but is still writhing in pain. She says that she has burning sensation in her genital area and excruciating pain in the lower abdomen, can we take a paracetamol now to alleviate this pain.

 

 

Symptoms: Excruciating Pain in the pelvic area, burning sensation in the genital area

 

 

Doctor: Hello,Thanks for the query to ATD for an opinion,A UTI, if your wife is suffering with burning sensation while u rination and excruciating pain and often increased frequency of urine, then Ditropan ( oxybutynin ) and Trim option ( trimethoprim) may not give her immediate relief at all. Infant ideally a urine culture should done to isolate the organism and antibiotic treatment should be based on it.But considering that the UTI is most commonly seen in a sexually active woman following an E. COLI infection trimethoprim may work. however pain can be controlled by paracetamol 500mg 8 hrly till trimethoprim acts.Secondly it is important to increase her water intake to allow early flushing out of the infection. If the symptoms are not relieved in 48 hrs, then a possible course of TAB NORFLOXACIN-TINIDAZOLE may have to be given for a period of 7 days covering blankly both gram positive , negative organisms and even the anaerobes, (available of prescription). So presently you may take paracetamol for pain relief.I hope I have answered your query,Feel free to discuss further,Wishing her speedy recovery,Regards

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment